Hail, Anderson
- When
- November 7, 12:40 PM CST
- Where
- Anderson County, 122.43 mi NW of Cayuga
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.350, -97.260
Half dollar sized hail was reported around 5 miles west of Sanger via mPING.
An upper level storm system brough scattered strong to severe storms that produced large hail, wind damage, and flash flooding for areas near and west of I-35 on both the 7th and 8th. The largest observed hail was the size of golf balls and was reported in Young County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An upper level storm system brough scattered strong to severe storms that produced large hail, wind damage, and flash flooding for areas near and west of I-35 on both the 7th and 8th. The largest observed hail was the size of golf balls and was reported in Young County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 7, 12:14 PM CST, 26 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Fort Worth TX 1214 PM CST Thu Nov 7 2024 ...New Short Term, Aviation... .KEY MESSAGES... - Thunderstorm chances return today, become more widespread on Friday, and then taper off this weekend. - A few strong or severe thunderstorms as well as heavy rainfall are possible from this afternoon through early Saturday, particularly west of the I-35 corridor. - Rainfall totals will average 1-3” through Saturday. There is a 10% chance that rainfall totals exceed 4” in parts of western North Texas, increasing the potential for flooding issues. && .SHORT TERM... /NEW/ /Through Friday Evening/ A deep upper low currently spins just south of the Four Corners region this afternoon. Warm/moist advection and subsequent lift ahead of this system has led to the development of isolated to scattered showers and thunderstorms generally along/west of the I-35 corridor. Highest thunderstorm coverage is currently across our far western Big Country counties where the greatest ascent is located. Elevated instability on the magnitude of ~750-1000 J/kg has supported a few cores capable of producing frequent lightning and marginally severe hail. The highest thunderstorm coverage will remain focused on our western zones through this evening and into the overnight as the aforementioned storm system approaches from the west. Persistent warm/moist advection, steepening lapse rates, and sufficient shear will support a threat for marginally severe hail generally west of the Highway 281 corridor through the overnight. By Friday morning, the upper low will begin its progression into West Texas. Surface cyclogenesis will take place over the Texas Panhandle, rapidly shifting northeast drawing a frontal boundary east across our forecast area during the day Friday. Warm advection showers and low stratus will be in place ahead of this frontal passage Friday morning. Thunderstorms should take on more linear characteristics along/ahead of the front as it enters our western zones by mid-afternoon Friday. Depending on the degree of destabilization (may be difficult due to morning convection cooled-air), cells ahead of the front could intensify and pose a severe weather threat, particularly south of the I-20 corridor and along/west of the I-35 corridor where peak daytime heating could lead to ~1250-1750 J/kg MLCAPE. Hail would be the primary threat with any discrete/semi-discrete cells, however low-level wind fields will support at least a low threat for an isolated tornado. Damaging winds will be the primary threat with any line segments that develop. A messy storm mode and the likelihood of multiple storm cells shifting over individual locations will increase the threat for localized flash flooding through Friday. Most locations in North and Central Texas can expect 0.5"-1.5" through Friday evening with a 10-20% chance that totals exceed 2.5". The bulk of the thunderstorm activity will shift into East Texas near or just after midnight Friday night. Langfeld && .LONG TERM... /Issued 327 AM CST Thu Nov 7 2024/ /Friday Through the Middle of Next Week/ The powerful storm system to our west will be at its closest proximity on Friday when it swings through the Texas Panhandle. Large-scale forcing for ascent will spread deeper into North Texas with widespread showers and storms impacting the region. At daybreak Friday morning, warm advection showers may be streaming northward as more robust convection approaches from the west. The contribution of unseasonably rich boundary layer moisture may be partially offset by rain-cooled air, particularly if the surface layer doesn't get a chance to recharge during the daylight hours. Nonetheless, lift and steadily steepening lapse rates aloft may still be sufficient for updrafts supportive of hail (with accompanying downburst winds) even if boundary layer parcels are inadequate. There may be a break between Friday morning's initial activity and renewed development along an advancing front. This would enhance the chances for strong/severe cells within a larger but less coherent quasi-linear complex. However, the density of competing updrafts may work against this, keeping the severe potential marginal at best. In any event, heavy rainfall may pose a flooding threat with remarkable precipitation efficiency. Precipitable water values may approach 2 inches on Friday, unprecedented for this late in the calendar year. Despite rather progressive storm motion, the likelihood of multiple cells impacting individual locations, some of which received significant rainfall in the past week, flooding concerns could arise. Event totals may reach/exceed 3 to 4 inches in areas that are both west of I-35 and north of I-20. As we further assess the most likely area to be impacted, a Flood Watch may be needed with subsequent forecast packages. As the surface boundary and its accompanying convective complex continue pushing east Friday night, the focus will shift into East Texas. With the upper low ejecting toward the Missouri Valley this weekend, the front will gradually lose its momentum. This will keep the mT air mass within our eastern zones, maintaining rain chances. But for the bulk of North and Central Texas, the frontal passage will usher in cooler, drier, and sunnier weather for Saturday and Sunday. A warming trend may push temperatures into the 80s on Tuesday before the next front and rain chances arrive during the middle of next week. 25 && .AVIATION... /NEW/ /18Z TAFs/ MVFR cigs will continue through this evening over the D10 terminals with a potential brief period of VFR at KACT later this afternoon. IFR cigs nudged into the far southern portions of the D10 airspace, but never made it to the terminals (KGKY being the only exception). It remains unlikely that IFR cigs will make it to the other terminals this afternoon, but expect cigs to drop to IFR status late tonight, generally after ~06Z at KACT and ~08Z at D10. Isolated to scattered showers with embedded lightning strikes will remain possible along the I-35 corridor for a couple more hours this afternoon, but trends generally point to most of this activity remaining west and southwest of the TAF sites through the evening and overnight. Shower and thunderstorm chances will return to the terminals during the day Friday. A northeast wind at around 10 kts will gradually shift more easterly through the afternoon. Langfeld && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 67 70 56 69 / 40 40 80 80 20 Waco 76 67 75 55 71 / 50 40 80 80 20 Paris 75 60 69 58 70 / 0 20 70 90 40 Denton 71 63 70 51 70 / 30 50 90 80 20 McKinney 73 63 70 55 71 / 20 30 80 80 20 Dallas 73 65 73 55 71 / 30 30 80 80 20 Terrell 73 64 73 57 71 / 30 30 80 90 30 Corsicana 75 68 76 60 72 / 40 30 80 80 30 Temple 78 66 78 55 73 / 60 50 70 70 20 Mineral Wells 69 63 71 49 71 / 50 70 80 60 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 337 AM CST Thu Nov 7 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080945- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 337 AM CST Thu Nov 7 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Patchy fog will impact some locations this morning. Some of the fog will be dense, with visibility of 1/4 mile or less. There is a chance of thunderstorms today and tonight, mainly along and west of the I-35 corridor. The strongest storms could contain hail and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More widespread thunderstorms are expected Friday and Friday night. Some of the storms could produce hail and gusty winds, but the primary concern will be heavy rainfall that could reaggravate flooding issues. Thunderstorm chances will linger across East Texas this weekend. The next round of storms will arrive during the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Fort Worth TX 1230 PM CST Thu Nov 7 2024 TXZ100-071900- Young TX- 1230 PM CST Thu Nov 7 2024 ...A strong thunderstorm will impact portions of southeastern Young County through 100 PM CST... At 1229 PM CST, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Graham, moving northeast at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Graham around 1240 PM CST. Lake Graham around 1245 PM CST. Other locations impacted by this storm include South Bend and Eliasville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3320 9872 3320 9842 3296 9855 3296 9882 TIME...MOT...LOC 1829Z 212DEG 20KT 3300 9870 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Dunn
The Dallas/Ft Worth radar (KFWS), 87 km away, was scanning. The volume nearest the first event began at 18:39 UTC.
6 flash flood, 3 hail, 3 thunderstorm wind. Local standard time, as filed.
Half dollar sized hail was reported around 5 miles west of Sanger via mPING.
A member of the public reported hail up to golf ball about 6 miles south of Graham on Highway 67. The report was relayed by a Ham Radio Operator.
Quarter sized hail was reported in Graham multiple times. One report was from a trained spotter, and another was from a broadcast media partner.
A few mPING reports of street flooding and road closures were reported in Temple.
A social media picture indicated a missing roof and other exterior damage on a building in Temple. The time of the occurrence was estimated by radar.
Damage occurred at the Stephens Bay RV Park at Lake Leon. A few fences were damaged, the roof of a dilapidated barn was partially torn off and a few RVs were turned on their sides. The metal awning of at least one free-standing car port was also peeled off.
Thunderstorm wind damage was reported on the west side of Mineral Wells, along South Keller Rd. Trees were damaged at several residences.
Southwest of Cisco, CR 145 and CR 187 were closed due to flooding.
A home was reported as flooded near the Jack/Wise County line off of US Hwy 380.
A home was reported as flooded in the 2000 block of Dark Corner Road. This location is south of US Hwy 380, about half way between Bryson and Jacksboro.
The Sunset VFD reported flooding on State Hwy 101 near the Big Sandy Creek Bridge.
Nocona Hills VFD conducted a high water rescue on Rivercrest Drive near Lake Nocona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, November 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1223830, 1223822, 1223826, 1224910, 1224371, 1224968, 1224971, 1224889, 1224894, 1224895, 1224899, 1224900.